Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Pain in lower body after severe jaundice. After zerodol MR had black patches and swelling. Suggest tests

User rating for this question
Very Good
Answered by

Spine Surgeon
Practicing since : 2002
Answered : 102 Questions
Respected Sir, My wife,Mrs. XXXXXXX ,aged approximately 26 years,is bedded,feeling severe pain in lower parts of the body.Details of the case is furnished below: History:1.Went through severe jaundice on March'09 2.During cesarean delivery of child,was applied spinal anaesthesia on January'11 3.Had a fall from a running bike on October'11,which didn't result in any immediate after effect. CASE HISTORY: Symptoms started showing up one and a half month earlier,when she felt unbearable pain in right side of waist.Mainly she was having problems while trying to move after rest.General physician suggested COMBIFLAME,what she continued for almost 3 weeks,but it was not any good except for some temporary reliefs. Having some medical suggestions,with a Lumbo Fractal Digital X XXXXXXX report(which was absolutely fine),we moved on to an Orthopaedic.He advised her 'Lenox Plus',which reduced the pain of the right waist,but the pain shifted to the thigh area(from groin to upper thigh). On intimating the doctor,she was prescribed 'Zerodol MR'.It reduced the pain to some extent,but the left ankle showed signs of swelling and black patches.Then she started taking Altraday(1 tablet per day) as per medical expert's advice. As now,the left feet and right knee are showing clear signs of swelling,she is feeling unbearable pain in those areas along with in hip joint.The pain has got no burning feelings and grows unbearable as she tries to move from rest. Meanwhile,as per medical advice,a blood culture is done,which is showing only haemoglobin(10%) and ESR(38),fluctuating out of normal limits.Complete USG of lower abdomen is also perfect as per latest reports received. Your diagnosis and advice in this critical situation will be of great help.Please mention if any more tests need to be done for better scope of diagnosis in future. Regards, XXXXXXX West Bengal
Posted Tue, 1 May 2012 in Bones, Muscles and Joints
Answered by Dr. Krishna Kumar 22 hours later

Thank you for sharing your wife's problem in great detail. I am sure she is suffering and she requires immediate hospitalization to find out the cause.

I suspect she has some form of infection; which could be anywhere from lumbosacral spine, sacroiliac joints, hip, knee, ankle joints. Diabetes also needs to be ruled out in this case.

Here are the tests that I would recommend-
•     Random blood sugar (RBS)
•     Serum C reactive protein (S.CRP)
•     MRI- lumbosacral spine (LS SPINE) with sacroiliac joints with screening hip/knee/ankle (Usually we do not require extensive MRI. We need to do only the areas after clinically examining the patient)
•     Doppler ultrasound study (arterial and venous) of the whole leg and
•     Ultrasound scans of ankle/knee to look for fluid collection.

But please do get her physically checked by a general surgeon and by an orthopaedic surgeon before you do any of these tests as many simple/complex conditions are easily picked up by detailed examination of the patient.

I wish her a speedy recovery.
Above answer was peer-reviewed by
Follow-up: Pain in lower body after severe jaundice. After zerodol MR had black patches and swelling. Suggest tests 2 days later
Blood culture is showing,her RA factor-14.2 and doctor is suspecting rheumatoid artharitis and suggested for Hlab27 and hb electroporosis tests. Now she is on faaz (sulfasalazine u.s.p), hisenac-p, trinerve, a calcium supplement and an iron supplement. She is a lactitating mother.Are we going right? Is it safe for my baby to take breast milk under these medication and this disease? if not,what's your suggestion to do now?

Thanks & regards,
Answered by Dr. Krishna Kumar 9 hours later

Thank you for coming back.

Now we have a working diagnosis of RA.
Faaz can be used in lactating mothers with caution. It is wise to mention it to the paediatrician when you take your baby to him for routine check or vaccination.

Now that she has started the medicines, I think we could wait for the response.

I am glad that infection had been ruled out by your physician.

Dr Krishna XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor